MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRI FUNNEL REPL GAST 20F; REPLACEMENT G-TUBES

BARD ACCESS SYSTEMS TRI FUNNEL REPL GAST 20F; REPLACEMENT G-TUBES
Model Number 000722
Health Effect - Clinical Code Discomfort (2330)
Date of Event 10/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.-.
 
Event or Problem Description
It was reported that the tube fell off after the patient complained of discomfort.The tube was placed for 1.5months.The patient did not pull the device by him/herself.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a dislodged feeding tube was confirmed and the cause appears to be use related.The product returned for evaluation was a 20fr tri-funnel feeding tube.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage and the burst balloon would have enabled the feeding tube to easily dislodge.This can occur through over-filling the feeding tube balloon.The appropriate inflation volume is listed on the inflation valve and over-inflation can be avoided by fully draining the balloon prior to inflation.The returned product sample was evaluated and a split in the balloon membrane was observed.This catheter damage was determined to be typical of a burst, and the characteristics observed which supported this type of failure included: tensile weakness in the membrane at the fracture site (due to over-inflation prior to burst).Granular fracture surface texture (typical of tearing failure modes).The split traversed near half of the circumference of the entire length of the balloon.Additionally, residual material and discoloration was seen throughout the sample which established a usage history of the product and suggested the product had worked as intended for a period of time prior to the event.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.These features are characteristically found due to the over-inflation and fracture of the balloon tubing.The product instruction for use (ifu) contains the following information which may be relevant to this type of event, "do not exceed the maximum recommended inflation volume as this may cause excessive pressure on the gastric mucosa and migration of the internal balloon into the peritoneal cavity".
 
Event or Problem Description
It was reported that the tube fell off after the patient complained of discomfort.The tube was placed for 1.5 months.The patient did not pull the device by him/herself.

Brand Name
TRI FUNNEL REPL GAST 20F
Common Device Name
REPLACEMENT G-TUBES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6530120
Report Number3006260740-2017-00540
Device Sequence Number19068407
Product Code KNT
UDI-Device Identifier00801741037160
UDI-Public(01)00801741037160
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000722
Device Catalogue Number000720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/24/2017
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1